Jump to content
CrazyBoards.org

No more Parnate for me... On to Nardil!


Recommended Posts

Well, my pdoc is taking me off of Parnate. It's just not working at 20 mg and I can't tolerate a higher dose. The theraputic dose is around 60 mg. So we are going to give Nardil a try. The timing couldn't be better. ;) I have to be off of Parnate for at least a week before starting Nardil. Because of circumstance and wierd insurance policies, I have to start in a couple of days. My last med change put me in the hospital. I can't be off of an AD longer than a couple of days. Feeling very worried. I refuse to spend christmas in the hospital. I want to be with my daughter.

I was also wondering what Nardil experiences are out there. Thanks in advance.

Link to comment
Share on other sites

Well, my pdoc is taking me off of Parnate. It's just not working at 20 mg and I can't tolerate a higher dose. The theraputic dose is around 60 mg. So we are going to give Nardil a try. The timing couldn't be better. ;) I have to be off of Parnate for at least a week before starting Nardil. Because of circumstance and wierd insurance policies, I have to start in a couple of days.

You can fill the script on time without taking the pills that day.

I'm a little curious as to the reason for needing a week off Parnate to shift to Nardil - they are both MAOIs after all, and I don't

think Parnate has a long half-life. Maybe it would be useful to ask your doctor if you can start the new med once you see your

mood falling instead of waiting a full week.

Link to comment
Share on other sites

I didn't think about that. Just waiting on taking it never occurred to me. Duh. I have enough to wait until after the new year.

My pdoc said that because Nardil is a different molecule, I need to clear out the parnate to avoid possible complications like seritonin syndrome and other stuff. Just like switching to an SSRI, (can't do, tried 'em all) for example.

Anyway, that's what he told me.

Link to comment
Share on other sites

My pdoc said that because Nardil is a different molecule, I need to clear out the parnate to avoid possible complications like seritonin syndrome and other stuff. Just like switching to an SSRI, (can't do, tried 'em all) for example.

Well, it's NOT impossible for there to be complications. Since it's a matter of being cautious, I'd still say that if you're in bad shape

after a couple of days off it (and it's good to hear that you can time-shift it to a week when the pdoc is in) it would be best to

check to see if you can go to the new med early. If you CAN make it for the entire week, then you'll have confirmation that you've

got a shrewd doctor.

Link to comment
Share on other sites

Just wanted to mention one possible side effect i had with nardil. it was postural hypotention which is when you stand up from sitting or lying down your blood pressure drops severely. i didn't know this was a possibility when i went on it and i ended up in the er. likely if you did ok with the parnate, you'll do ok on other maoi's.

Link to comment
Share on other sites

"Just wanted to mention one possible side effect i had with nardil. it was postural hypotention which is when you stand up from sitting or lying down your blood pressure drops severely. i didn't know this was a possibility when i went on it and i ended up in the er. likely if you did ok with the parnate, you'll do ok on other maoi's."

I had this problem with 30 mg of Parnate. First time in my life I ever passed out. Guess we'll aee what happwns with the Nardil.

Link to comment
Share on other sites

  • 1 month later...
Guest merlin_fluff

I was on Nardil for over a year. Worked well on the depression but I second the problem with postural hypotention. I fainted nearly every morning getting out of bed ;) I never got used to it and finally had to be taken off it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...